MAUDE Adverse Event Report: SYNTHES GMBH RETENTION PIN FOR SCREWDRIVER W/ Q C -HEX 12MM/SHORT/XL25

SYNTHES GMBH RETENTION PIN FOR SCREWDRIVER W/ Q C -HEX 12MM/SHORT/XL25
Catalog Number 03.045.008
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: e1 initial reporter address line 1: (b)(6).
 
Event or Problem Description
It was reported that the retention pin w/quick-coupl hex 12 short was broken into two or more pieces during a surgical procedure.The threaded part of the retention pin, which is inserted inside the screwdriver to keep the screw in a fixed position, fractured while the proximal freehand block of the nail was being performed.The fragment of the pin remained embedded within the screw and was not removed at the time of wound closure.There was no adverse consequence to the patient, and the screw was properly blocked.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1.H3, h6: photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that retention pin w/quick-coupl hex 12 short had broken.The observed condition of the device was consist with a random component failure that may have been caused by exposure to unintended force.The investigation was not able to confirm the allegation of embedded device as no x-rays were provided to evaluate the condition.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the retention pin w/quick-coupl hex 12 short would contribute to the complained device issue.Based on the investigation findings, potential cause attributed to component failure and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 03.045.008-15 lot number: 46747p8 manufacturing site: haegendorf release to warehouse date: 28-jan-2025 a manufacturing record evaluation was performed for the finished device batch number, and no non-conformances related to the malfunction were identified.Finished device lot number is part of nc jbl-nr-0023964, however, this nc is not related to the issue identified in the pi, but to the application of secondary passivation process using citric acid instead of nitric acid which is approved as use-as-is and documented accordingly in jbl-nr / jnj-nr-0199988.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RETENTION PIN FOR SCREWDRIVER W/ Q C -HEX 12MM/SHORT/XL25
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO
SZ  
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key24389043
Report Number8030965-2026-01666
Device Sequence Number18714421
Product Code HXX
UDI-Device Identifier07612334167859
UDI-Public(01)07612334167859(10)46747P8
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.045.008
Device Lot Number46747P8
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown